MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TTS ADJUSTABLE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the second day of the patient's treatment, the locking pin came loose from the tube.A new tracheostomy tube was used to fix the issue.The incident occurred while the patient was being treated.The event occurred in the hospital and was operated by health professional.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
The review of the return product showed the pin was removed from the locking strap.There are signs the pin was seated at one time.The pin was reseated by following wi-09-0310-24 section 8.11.The pin went in and locked the locking strap and tried to forcibly pull the pin out but could not remove the pin.The gary site no longer manufactures the adult adjustable product, the process has moved to tijuana, mexico and reached out to tijuana to get informed of this complaint.

Brand Name
BIVONA TTS ADJUSTABLE HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21573145
Report Number3012307300-2025-02678
Device Sequence Number18327411
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public(01)15021312013818(17)270407(10)4267588
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA80
Device Lot Number4267588
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown